Skip to Content

Valsartan - Taking potassium citrate 1080 mlg 3x day, and Diovan 160. Should I be concerned?

Question is Closed
Report Favorite

Answers (1)

18 Jun 2009

There is an interaction between these two drugs which warns that taking valsartan and potassium citrate together may increase the risk of hyperkalemia (too much potassium in the blood.) If this combination has been prescribed by your doctor, you should be getting your potassium levels monitored.

You need to be aware of foods that contain potassium (see http://www.drugs.com/cg/potassium-content-of-foods-list.html) and make sure you do not use potassium-containing salt substitutes without consulting your doctor.

See your doctor if you experience symptoms of hyperkalemia such as weakness, irregular heartbeat, confusion, tingling of the extremities, or feelings of heaviness in the legs.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Valsartan - I am a diabetic, and normally have low blood pressure.?

My Doctor prescribed Diovan HCT 160mg daily, but I can't understand why? My BP runs around 108/75 typically... It's never high. Why would ...

1 answer 16 Jun 2009

Are there any food restrictions with Diovan, regarding potassium?

Fruits and vegetables are high in potassium and form a big part of a healthy diet. My doctor said to avoid bananas. But almost all good food contain ...

1 answer 29 Jul 2009

I have had eleal pouch reconstruction and take Potassium Citrate?

The pills I take do not desolve when passed through the system. Am I getting the whole effect of the potassium cit. (1080 MG )

1 answer 5 Aug 2011

Hydrochlorothiazide/Valsartan - I have been taking Diovan HTC 320/25 for many years. I have moved to

... overseas where i can not get this medication . does anybody know which blood pressure medication is closest to valsartan or diovan ?

1 answer 13 Aug 2012

Diovan - Is Ohm produced valsartan less potent?

Because of insurance pressure, I switched from Diovan to Ohm produced Valsartan and after about 3 days had an episode of hypertensive crisis that ...

1 answer 1 Mar 2015